Format

Send to

Choose Destination
See comment in PubMed Commons below
Psychiatr Q. 2013 Dec;84(4):523-41. doi: 10.1007/s11126-013-9264-4.

Case reports of neuroleptic malignant syndrome in context of quetiapine use.

Author information

1
Psychiatry Service, Veterans Affairs Medical Center, 1970 Roanoke Boulevard (116A7), Salem, VA, 24153, USA, mark.detweiler1@va.gov.

Abstract

A retrospective analysis was followed on 20 case reports covering the possible correlation between the atypical antipsychotic, quetiapine, and neuroleptic malignant syndrome (NMS), determined by the study of 7 different NMS criteria guidelines. A great majority (19) of the case studies did not meet the requirements of all 7 guidelines, frequently due to unreported information. Nor was quetiapine proven to be the sole cause of the possible NMS in the two age groups investigated. Only one case was found to have no other medication or medical conditions confounding the relationship of quetiapine and NMS symptoms, and that case was in the context of a significant quetiapine overdose. The other 19 cases demonstrated the difficulty of identifying the cause of NMS when polypharmacy and other medical conditions are involved. The authors note the need for caution in deciding both the presence of NMS and the causal factors of the symptoms.

PMID:
23686527
DOI:
10.1007/s11126-013-9264-4
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center